How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11059
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

I asked you a question yesterday about my partner using the

Customer Question

Hi, i asked you a question yesterday about my partner using the Yasmin pill as an emergency contraceptive pill, 4 pills and 4 more after 12 hours. She is currently under a lot of pain and Nassau and she hardly can move from bed. do you know how long these side effects will last? And do you have any advise or remedies that can prevent the pain so she can proceed with her day normally? Were both very concerned please get back to us witt an in depth answer ASAP
Thanks
Regards
Submitted: 11 months ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 11 months ago.

Where is her pain?

Does she have any other symptoms?

When did she take the Yasmin pills?

When did her last period start? Thank you.

Customer: replied 11 months ago.
She took 4 pills 24 hours after ovulating and 4 pills 12 hours after that. her symptoms are mostly Nassua and feeling like throwing up otherwise shes fine
Expert:  Dr. Norm S. replied 11 months ago.

What was the date she took the pills?

Customer: replied 11 months ago.
Yesterday at 11pm and then today at 11am
Expert:  Dr. Norm S. replied 11 months ago.

Taking pills for emergency contraception should not cause pain, so I think there is another reason for her pain.

Since she is in a lot of pain, I would recommend that she see a doctor.

You don't say where her pain is, but I assume it's somewhere in the pelvic area. It could be related to many things, but a ruptured ovarian cyst may be one of the more likely causes. If so, it can usually be confirmed by an ultrasound. Rest is usually the best treatment.

There are other possible causes for pelvic pain, including pelvic infection, appendicitis, intestinal infection, kidney stone, and more. It would require a careful history and exam to figure out what is causing her pain and nausea. Best wishes to you both.

Customer: replied 11 months ago.
What i meant is stomach cramps and Nassua. Not pain.. Shes very nauseous which is why i am contacting you wondering how long the side effect of nasua will last. she has no pelvic pain. she is suffering from stomach cramps and feeling like she will. Vomit . Please get back to me and let me know if there is anything for me that you would like to clarify
Expert:  Dr. Norm S. replied 11 months ago.

The nausea might be due to taking Yasmin, but taking those pills should not cause stomach cramps, so I suspect there is something else going on.

If the nausea is from the Yasmin, it should pass within 24 hours of taking the pills.

Stomach cramps and nausea suggest food poisoning, which often is self limited. If so, her symptoms will usually resolve soon on their own. However, I think other possible causes of her symptoms need to be ruled out, depending on how sick she seems.

I don't think there are any good meds for nausea that are over the counter, but a doctor can prescribe something once the cause has been figured out.

Customer: replied 11 months ago.
The only symptoms shes experiencing are strictly related to the Yasmin pills :
Headaches
Extreme Nassua
She takes motelium for her stomach but if theres no over the counter meds for Nassua what can she do to minimize the urge to vomit and the headaches?
Expert:  Dr. Norm S. replied 11 months ago.

It may help her to keep some bland food (toast and crackers) in her stomach.

I doubt that the Yasmin has caused all her symptoms. There is something else going on.

Customer: replied 11 months ago.
Why is that?
She never took emergency contraceptives before and she has had generally a lot of sensitivity in her stomach as well as acidity for a long time.
Expert:  Dr. Norm S. replied 11 months ago.

The nausea and headaches might be from the Yasmin. However, if they are, they should be gone within 24 hours of the last pills.

Some antacids may help.